Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 231, NWS Jackson, MS

April 29, 2016East Carroll Parish, West Carroll Parish, Louisiana; Issaquena County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2016, 4:20 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Issaquena County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 4:20 PM CDT (21:20 UTC)
Expired
Apr 29, 2016, 4:48 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:25 PM CDTHAIL 1.53 Nnw Oak Grove, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1635 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS54 KJAN 292120
SVRJAN
LAC035-123-MSC055-292215-
/O.NEW.KJAN.SV.W.0231.160429T2120Z-160429T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...OR
  15 MILES SOUTHEAST OF WILMOT...MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE AROUND 430 PM CDT. 
  SHELBURN AROUND 450 PM CDT. 
  LAKE PROVIDENCE...MILLIKIN AND GASSOWAY AROUND 455 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAYERSVILLE...FOREST AND KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
      3301 9103 3280 9102 3278 9145
TIME...MOT...LOC 2120Z 256DEG 24KT 3286 9146 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
2 follow-up statements
184 
WWUS54 KJAN 292134
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT FRI APR 29 2016

LAC035-123-MSC055-292215-
/O.CON.KJAN.SV.W.0231.000000T0000Z-160429T2215Z/
WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS-
434 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN WEST CARROLL...NORTHEASTERN EAST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...OR
11 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MILLIKIN AND SHELBURN AROUND 450 PM CDT. 
  GASSOWAY AROUND 455 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAYERSVILLE AND KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
      3301 9103 3288 9102 3282 9144
TIME...MOT...LOC 2134Z 252DEG 24KT 3290 9135 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
023 
WWUS54 KJAN 292148
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT FRI APR 29 2016

LAC035-123-MSC055-292158-
/O.CAN.KJAN.SV.W.0231.000000T0000Z-160429T2215Z/
WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS-
448 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEST CARROLL...
NORTHEASTERN EAST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
      3301 9103 3288 9102 3282 9144
TIME...MOT...LOC 2147Z 256DEG 24KT 3292 9124 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:59 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 29, 3:59 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT FRI APR 29 2016

...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE
AN INCREASING THREAT IN THE SHORT TERM...

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
LATEST SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE
ROCKIES...WHICH HAD BECOME NEGATIVELY TILTED WITH AN ASSOCIATED
NEARLY CLOSED LOW NEAR THE FOUR CORNERS REGION. AN UPPER JET SEGMENT
OF 110 KNOTS WAS COMING AT THE BASE OF THE UPPER TROUGH. A SERIES OF
SHORT WAVES WAS COMING OUT OF THE UPPER TROUGH IN THE SOUTHERN
STREAM FROM THE SOUTHWEST. THE SUBTROPICAL JET WAS NOTED TO THE
SOUTH OVER THE GULF. OTHERWISE AN MCS WAS NOTED AROUND THE MIDSOUTH
REGION...WHICH HAS SOME SEVERE AND LOCALLY HEAVY RAIN RISKS. THE
ACTIVITY WAS STAYING NORTH OF I-20 DUE TO THE STRENGTH FO THE CAP
ACROSS THE SOUTH HALF OF THE REGION. ON THE SURFACE A WARM FRONT WAS
NOTED ACROSS THE NORTHWEST.

FOR TONIGHT THROUGH SATURDAY NIGHT...EXPECT AN ACTIVE PERIOD AS THE
CLOSED LOW NEAR THE FOUR CORNERS REGION BRINGS IN A SERIES OF SHORT
WAVES IN FROM THE SOUTHWEST. THIS WILL BRING A RISK OF SOME SEVERE
WEATHER FOR THE NORTH TONIGHT AND FOR THE WESTERN AREAS ON SATURDAY
AND SATURDAY NIGHT. THERE WILL BE GOOD INSTABILITY AND FORCING WITH
THESE SHORT WAVES. THE PRIMARY RISKS THROUGH THE PERIOD WILL BE
DAMAGING WINDS...GOLF BALL SIZED HAIL AND A POSSIBLE TORNADO.  PER
PREVIOUS DISCUSSION IT WILL PROBABLY BECOME MORE OF A HEAVY RAIN
ISSUE AS WE PUSH INTO THE SATURDAY NIGHT.

AS FAR AS HEAVY RAIN POTENTIAL IS CONCERN MOISTURE TRANSPORT WILL BE
IMPRESSIVE WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WILL BRING SOME
FLASH FLOOD POTENTIAL. RIGHT NOW IT LOOKS LIKE WE WILL BE LOOKING AT
AROUND 3-5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WPC HAS A
SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE FOR THE EXTREME
NORTHWEST FOR TONIGHT...THEN MOST OF THE AREA FOR SATURDAY INTO
SATURDAY NIGHT. SO WITH THE MODELS BRINGING WAVE AFTER WAVE OVER THE
CWA WILL PUT OUT A FLASH FLOOD WATCH. WILL BEGIN IN THE NORTHWEST
AREA FOR TONIGHT...THEN EXPAND ACROSS MOST OF THE REGION FOR
SATURDAY INTO SATURDAY NIGHT. SO WITH THIS IN MIND PUT IN HEAVY RAIN
WORDING IN THE GRIDS.

FOR SUNDAY INTO SUNDAY NIGHT...OUR CHANCES OF CONVECTION WILL
CONTINUE THROUGH THE REST OF THE SHORT TERM. WPC HAS A SLIGHT
RISK OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE FOR THE SOUTH
DURING THE PERIOD GENERALLY SOUTH OF INTERSTATE 20. FOR NOW
WILL NOT MENTION LOCALLY HEAVY ON ANY GRAPHICS FOR THIS PERIOD.

AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 80S AND LOWS
WILL BE IN THE 60S./17/

.LONG TERM...(MONDAY THROUGH THURSDAY)...
A SERIES OF SHORTWAVES WILL CONTINUE OUR RAIN CHANCES THROUGH EARLY
NEXT WEEK. A SHARP SHORTWAVE WILL FINALLY END THE RAIN FROM THE WEST
BY WEDNESDAY. THIS WILL PUT THE REGION UNDER A DEEP UPPER TROUGH
WITH A BLOCKING RIDGE OVER THE ROCKIES. SO DRY NORTHWEST FLOW ALOFT
WILL SET UP A DRY PERIOD REGIME OVER THE REGION FOR THE REMAINDER OF
THE WORK WEEK. AS WE MOVE INTO THE WEEKEND MODELS DIFFER ON WHAT
KIND OF UPPER RIDGING DEVELOPS OVER THE REGION IN ANY CASE THIS WILL
CONTINUE OUR BOUT OF DRY WEATHER THROUGH THE WEEKEND ACCORDING TO
THE GFS...WHILE THE EURO TRIES TO BRING IN SOME RAIN BY THE END OF
THE WEEKEND.

AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE MAINLY IN THE 70S AND LOWS
WILL BE MAINLY IN THE 50S./17/

&&

.AVIATION...SCATTERED TO NUMEROUS TSRA WILL CONTINUE OVER
AREAS NORTH OF I-20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY
DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE
CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING.
THEREAFTER...MVFR/IFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER
THROUGH MOST OF THE PERIOD./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  84  66  80 /  21  51  71  60
MERIDIAN      66  86  67  81 /  17  30  55  61
VICKSBURG     70  83  66  81 /  39  67  70  52
HATTIESBURG   69  87  70  82 /   6  28  36  65
NATCHEZ       71  82  67  80 /  28  65  67  61
GREENVILLE    68  81  65  82 /  63  61  65  35
GREENWOOD     66  82  66  81 /  49  51  66  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 29, 6:29 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CDT FRI APR 29 2016

ARZ074-075-LAZ007-MSZ018-019-025>028-034>036-301100-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
629 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...AND PORTIONS OF NORTHEASTERN LOUISIANA...NORTHWESTERN
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MIDDAY THROUGH MID EVENING

FLOODING
THREAT...LIMITED
TIMING...MIDDAY THROUGH MID EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM MIDDAY THROUGH MID
EVENING. A TORNADO CANNOT BE COMPLETELY RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE A FEW INCIDENTS OF FLASH
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR
GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME
SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST
CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY
EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT
LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT
DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS
THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME
SPOTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH SATURDAY NIGHT.

LAZ008-009-015-016-023-MSZ029>033-037>046-301100-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
629 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH MID EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH
MID EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR
GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME
SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST
CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY
EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT
LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT
DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS
THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME
SPOTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH SATURDAY NIGHT.

LAZ024>026-MSZ047>066-072>074-301100-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
629 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR
GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME
SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST
CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY
EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT
LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT
DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS
THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME
SPOTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY
THROUGH SATURDAY NIGHT.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 29, 2:58 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 29 2016

MSZ028-029-032-292045-
CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-
258 PM CDT FRI APR 29 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WEBSTER AND
NORTHERN CHOCTAW COUNTIES UNTIL 345 PM CDT...

AT 258 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EMBRY TO NEAR POPLAR CREEK. MOVEMENT
WAS EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BELLEFONTAINE AND EMBRY AROUND 305 PM CDT.
  CLARKSON AROUND 320 PM CDT.
  EUPORA AROUND 330 PM CDT.
  SHERWOOD AROUND 335 PM CDT.
  MATHISTON AROUND 340 PM CDT.
  CUMBERLAND AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANTEE AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
      3356 8909 3345 8909 3331 8964 3334 8964
      3357 8958 3368 8942 3372 8931 3372 8919
      3374 8919 3374 8904
TIME...MOT...LOC 1958Z 248DEG 35KT 3364 8940 3339 8957

CME
Local storm report, Apr 29, 3:06 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             2 NW BASTROP            32.79N 91.93W
04/29/2016  E1.75 INCH       MOREHOUSE          LA   BROADCAST MEDIA

&&

CME
Local storm report, Apr 29, 3:27 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             BASTROP                 32.77N 91.91W
04/29/2016  E1.75 INCH       MOREHOUSE          LA   LAW ENFORCEMENT

&&

27
Local storm report, Apr 29, 3:33 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             6 NNW GRENADA           33.86N 89.85W
04/29/2016  E1.00 INCH       GRENADA            MS   POST OFFICE

&&

27
Local storm report, Apr 29, 4:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             MER ROUGE               32.78N 91.79W
04/29/2016  E1.00 INCH       MOREHOUSE          LA   PUBLIC

&&

27
Local storm report, Apr 29, 4:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BASTROP                 32.77N 91.91W
04/29/2016  E1.75 INCH       MOREHOUSE          LA   PUBLIC

            DENTS WERE REPORTED IN CARS

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:10 AM CDTSpecial Weather StatementJANMorehouse50 min
Apr 29, 12:21 PM CDTSpecial Weather StatementJANMorehouse24 min
Apr 29, 2:37 PM CDTSpecial Weather StatementJANMorehouse23 min
Apr 29, 2:40 PM CDTSevere Thunderstorm WarningJANMorehouse50 min
Apr 29, 3:13 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll77 min
Apr 29, 4:06 PM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more24 hr
Apr 29, 11:56 AM CDTSpecial Weather StatementJANBolivar34 min
Apr 29, 12:18 PM CDTSpecial Weather StatementJANSunflower27 min
Apr 29, 12:20 PM CDTSpecial Weather StatementJANWashington40 min
Apr 29, 12:29 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower46 min
Apr 29, 1:02 PM CDTSevere Thunderstorm WarningJANGrenada58 min
Apr 29, 2:05 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery2 hr
Apr 29, 2:20 PM CDTSpecial Weather StatementJANCarroll, Montgomery25 min
Apr 29, 2:58 PM CDTSpecial Weather StatementJANWebster47 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningJANWebster32 min
Apr 29, 4:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Apr 29, 4:52 PM CDTSevere Thunderstorm WarningJANLowndes53 min
Apr 29, 5:32 PM CDTFlash Flood WarningJANLowndes3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.